MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number ACRO-35-260
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: cook fusion omni-tome sphincterotome (fs-omni), cook fusion titan balloon (unknown product number), extraction balloon (unknown make or model), olympus flower extraction basket, cook fusion oasis stent introducer system (unknown product number).Investigation evaluation: the report is confirmed as indicated in the report.There is wire guide coating damage near the distal end.The coil spring is still attached to the distal end of the wire guide.The distal 18 cm of the wire guide is curved.The coating is missing between 12.5 and 27 cm from the distal end.Approximately 2.5 cm is folded back toward the distal end of the device at a location 12.5 cm from the distal end.Approximately 11-12 cm of coating is missing and was not included in the return.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use for this product line instruct the user to flush the wire guide prior to removal from the wire guide holder.This activity will aid in optimal performance of the wire guide.Failure to flush the wire guide can result in damage to the wire guide.The instructions for use for this product line instruct the user to flush endoscope accessory channel and/or lumen of device with sterile water and for best results, wire guide should be kept wet.This activity will aid in optimal performance of the wire guide.Failure to flush the endoscope channel and/or lumen can result in damage to the wire guide.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) the physician used a cook acrobat calibrated tip wire guide.A "fusion omni-tome with acrobat wire [was used].[the physician] used a [cook] titan balloon, extraction balloon and flower basket over it.Difficult putting devices over.Noticed wire stripped while placing plastic stent.Stent was deployed and coating came off attached to a [cook] fusion oasis.The original stent was able to be placed.[the] procedure was completed." additional information was received on 04/29/2016: "the coating that ripped off was stuck between the tip of [cook] fusion oasis and short wire exit port as the doctor pulled the wire out of the device.".

Brand Name
ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5669457
Report Number1037905-2016-00146
Device Sequence Number18955134
Product Code OCY
UDI-Device Identifier00827002342651
UDI-Public(01)00827002342651(17)190406(10)W3695000
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K122816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberACRO-35-260
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/26/2016
Device Age1 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2016
Initial Report FDA Received Date05/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 180 ERCP ENDOSCOPE